Asymptotic bifurcation results for the eversion of elastic shells

Haughton, D.M. and Chen, Y.C. (2003) Asymptotic bifurcation results for the eversion of elastic shells. Zeitschrift für Angewandte Mathematik und Physik, 54(2), pp. 191-211. (doi: 10.1007/s000330300000)

Full text not currently available from Enlighten.

Publisher's URL:


We apply the WKB method to the bifurcation analysis of everted cylindrical and spherical shells composed of Varga material. Both compressible and incompressible cases are considered. The method is degenerate but we obtain explicit bifurcation criteria and compare with previous numerical approximations. Different strategies are compared.

Item Type:Articles
Keywords:WKB, asymptotic, bifurcation, elastic, eversion, shells
Glasgow Author(s) Enlighten ID:Haughton, Dr David
Authors: Haughton, D.M., and Chen, Y.C.
Subjects:Q Science > QA Mathematics
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Zeitschrift für Angewandte Mathematik und Physik
Journal Abbr.:Z. Angew. Math. Mech.
Publisher:Birkhauser Verlag
ISSN (Online):1420-9039

University Staff: Request a correction | Enlighten Editors: Update this record